MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-120
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Emotional Changes (1831); Erythema (1840); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Muscular Rigidity (1968); Pain (1994); Anxiety (2328); Distress (2329); Discomfort (2330); Deformity/ Disfigurement (2360); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon states patient has an asr and is having increased pain, elevated metal ions, significant osteolysis, and no instability.The surgeon revised to pinnacle cup, poly liner, and a ceramic head.To answer the question below, no instruments were broken in case, therefore no instruments were removed from the patient." doi: (b)(6) 2006, dor: (b)(6) 2021, affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.E3 initial reporter occupation: lawyer.H6 (health effect - clinical code): metal related pathology (e1618) is being utilized to capture blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Update ad 18 jul 2022 additional information received from aei note (b)(4).Litigation records received.In addition to what was previously alleged, records alleges discomfort, emotional distress, disability and disfigurement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Update 20-july-2022 received did not have any additional details to be added in investigation.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Event or Problem Description
On july 14, 2021, patient had revision and operative reported trunnion addressed, that a little corrosion left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation was not possible, as the required lot number was not provided.The information received, will be retained for trend analysis, post market surveillance, or other events within the quality system.-------------------------------------------------------- update: (b)(6) 2022.Update received on (b)(6) 2022, did not have any additional details to be added in investigation.Depuy considers, the investigation closed.Should additional information be received, the information will be reviewed.And the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H6: (clinical codes) corrected.
 
Event or Problem Description
Patient had metal staining throughout the tissues.And some small pseudotumor formation in the posterior and inferior capsular areas, that was carefully debrided.Patient alleges stiffness, soreness in right hip, anxiety, fear, and metallosis.

Brand Name
SUMMIT DUOFIX TAP SZ6 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12278533
Report Number1818910-2021-17076
Device Sequence Number19960052
Product Code LPH
UDI-Device Identifier10603295060178
UDI-Public10603295060178
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-12-120
Device Catalogue Number157012120
Device Lot NumberA4VEA1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/03/2021
08/10/2021
07/18/2022
07/20/2022
08/02/2022
08/23/2022
09/28/2022
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/06/2021
08/12/2021
07/19/2022
07/21/2022
08/15/2022
08/24/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 56; ASR UNI FEMORAL IMPL SIZE 49; SUMMIT DUOFIX TAP SZ6 HI OFF; UNK HIP ACETABULAR CUP ASR; UNK HIP FEMORAL HEAD METAL ASR; UNK HIP FEMORAL SLEEVE ASR; UNKNOWN HIP FEMORAL STEM; UNK HIP ACETABULAR CUP ASR; UNK HIP FEMORAL HEAD METAL ASR; UNK HIP FEMORAL SLEEVE ASR; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight86 KG